Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have PCOS. Taken utovlan to start periods but no periods yet. pregnancy test negative. What does it indicate?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5625 Questions
Hi I have pcos and taken utovlan for five days three times a day to bring on a menstrual period. I have taken clomid but my progesterone level was only a three on day 21 of cycle. Waited it out, don't think I ovulated but took a test anyway cd42, which was a faint positive with first response rapid result. Took the northeristerone as prescribed, all pregnancy tests for the last three days have been negative but I have been off the progesterone for three days now and no period as of yet. Please can you advise what might be happening.
Posted Mon, 2 Dec 2013 in Women's Health
Answered by Dr. Aarti Abraham 29 minutes later
Brief Answer: WAIT FOR A WEEK, THEN GO FOR A PELVIC ULTRASOUND. Detailed Answer: Hello Thanks for your health concern. Could you please provide me with some specific dates ? When was CD 42, and what CD are you on right now ? That would give me some more direction. Also, women with PCOD often ovulate erratically and quite often ovulate late. So a late conception is a possibility. As the pregnancy tests have been negative ( again I dont know what CD you are on, and what is your general menstrual pattern - do you always have withdrawal bleeding with hormones only ? ) After progesterone withdrawal, you should have a withdrawal bleed within 2 - 3 days, maximum is a week. What you should do is wait for a week, you might bleed within that timeframe. If you dont, have a pelvic ultrasound scan, rather than further pregnancy tests. If you have conceived, that would show up. If you havent, the status of your endometrium would be revealed - if it is still thick, it has not shed off, and you might need extended progesterone course. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Have PCOS. Taken utovlan to start periods but no periods yet. pregnancy test negative. What does it indicate? 30 minutes later
I am on cd48 currently, taken northeristerone on the 24/10/2013 had a withdrawal bleed on 26/10/2013 started clomid cycle 50mg on 27/10/2013 on days 2-6. I have long periods between my menstrual cycles, ranging from 3-9 months at a time and don't always have hormones to make me have menses. I only started the progesterone tablets as I have started clomid, which I was told my level was only 3, so didn't ovulate before day 21. Is it possible to ovulate later with clomid? So I may have conceived later than thought? I have had negative results since taking the progesterone three days ago. I had menses within two days the last time I took the progesterone tablets.
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: DELAYED OVULATION POSSIBLE. Detailed Answer: Hello Yes, delayed ovulation / delayed conception is possible with PCOD, and with Clomid also. As you are on CD 48 currently, wait for a week more. If there is no period / withdrawal bleed by then, have a blood pregnancy test or an ultrasound scan.
Above answer was peer-reviewed by
Follow-up: Have PCOS. Taken utovlan to start periods but no periods yet. pregnancy test negative. What does it indicate? 12 hours later
Ok so have started bleeding, but it's only spotting very light. Also cramping very bad. Will I be able to start my next cycle of clomid now please? Or should I wait?
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: DETAILED BELOW Detailed Answer: See, basically any cycle of Clomid should be taken after a baseline ultrasound scan on day 2 of the cycle. This is because there could be retained follicular cysts from the previous cycle of stimulation. The endometrium might not have shed off completely, and taking Clomid on a thickened endometrium would not yield good results. It is better to have a scan on day 2 of your spotting / bleeding , and then proceed accordingly. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor